... day, how do I start to slowly get off of this medication and how long should it take?
What do you think? It is your body and you know how it feels better than anyone. After all you've lived with it all your life!! 200mgs. isn't a whole lot, I take 600mgs. 4X a day, so I know how it works and it works wonderfully for my nerve pain, which is so different than my regular Chronic Pain. However, if you're no longer experiencing any more nerve pain then taking it isn't really necessary, however if you are still having such pain, I would most definitely tell the doctor, No you want to continue taking it. Tell him the nerve pain is still present and Gabapentin is the only thing that works. Don't let doctors tell you how you feel, you tell them. Also, if you want to get off of the medication, Gabapentin isn't really an addictive drug, when I stopped taking my 2400 mgs. a day I just stopped and never noticed anything.
Although, everyone is different and every person's experience with stopping meds is different, so I'd start out with reducing it over time and if you don't notice anything try stopping it for a day, maybe two and see how you feel. Best of luck to you and please come back with any questions, or comments, the people here are amazing!
Thank you for your responses. As I have discovered this medication has caused other unnecessary effects and original dr never said reason for prescribing. After researching this medication, I agree with new dr that this medication is no longer a necessity for me, just needed to get answer on proper way to get off without complications. Thank you again for your answers and support!
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Apr 2011 • 1 answer
Posted 5 Sep 2013 • 3 answers
Posted 31 May 2014 • 2 answers
Posted 26 Sep 2014 • 3 answers
I am attempting to withdraw from 200 mg of gabapentin for muscle spasms by alternating 100 with 200?
Posted 17 Dec 2016 • 0 answers